Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 16, NWS Corpus Christi, TX

May 1, 201111 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 1, 2011, 3:42 AM CDT for 11 counties in Texas. It took effect at May 1, 2011, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 1, 2011, 3:42 AM CDT (08:42 UTC)
In effect from
May 1, 2011, 9:00 AM CDT
Expired
May 1, 2011, 7:00 PM CDT
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3365 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WWUS74 KCRP 010842
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
342 AM CDT SUN MAY 1 2011

...WINDY CONDITIONS FOR THE COASTAL PLAINS TODAY...

.AN AREA OF LOW PRESSURE NEAR THE TEXAS HILL COUNTRY AND HIGH PRESSURE
OVER THE GULF OF MEXICO WILL MAINTAIN A REGION OF STRONG SOUTH TO 
SOUTHEAST WINDS OVER THE COASTAL BEND TO THE VICTORIA CROSSROADS
TODAY.

TXZ232>234-242>244-246-247-011800-
/O.NEW.KCRP.WI.Y.0016.110501T1400Z-110502T0000Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...
KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO...
PORT LAVACA
342 AM CDT SUN MAY 1 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 40
MPH LATER THIS MORNING AND GRADUALLY SHIFT TO SOUTHEAST BY THE
AFTERNOON OVER THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TMT
2 follow-up statements
259 
WWUS74 KCRP 011756
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1256 PM CDT SUN MAY 1 2011

...WINDY CONDITIONS TO CONTINUE OVER THE COASTAL PLAINS THIS AFTERNOON...

.AN AREA OF LOW PRESSURE NEAR THE RIO GRANDE AND HIGH PRESSURE
OVER THE GULF OF MEXICO WILL COMBINE TO MAINTAIN A REGION OF
STRONG SOUTH TO SOUTHEAST WIND OVER THE COASTAL BEND AND VICTORIA
CROSSROADS THIS AFTERNOON. THE WIND WILL DECREASE THIS EVENING AS
A COLD FRONT APPROACHES FROM THE NORTH.

TXZ231-241-245-020000-
/O.EXA.KCRP.WI.Y.0016.000000T0000Z-110502T0000Z/
LIVE OAK-JIM WELLS-ARANSAS-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...ALICE...
ORANGE GROVE...ROCKPORT
1256 PM CDT SUN MAY 1 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH
WILL CONTINUE THIS AFTERNOON. THE WIND WILL STEADILY DECREASE
THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TXZ232>234-242>244-246-247-020000-
/O.CON.KCRP.WI.Y.0016.000000T0000Z-110502T0000Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...
KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO...
PORT LAVACA
1256 PM CDT SUN MAY 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH
WILL CONTINUE THIS AFTERNOON. THE WIND WILL STEADILY DECREASE
THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

87
784 
WWUS74 KCRP 012349
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 PM CDT SUN MAY 1 2011

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

.STRONG SOUTHEAST WINDS HAVE DIMINISHED IN INTENSITY EARLY THIS
EVENING. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

TXZ231>234-241>247-020100-
/O.EXP.KCRP.WI.Y.0016.000000T0000Z-110502T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
649 PM CDT SUN MAY 1 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING.

$$

RH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 30, 11:32 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 30, 11:32 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 PM CDT SAT APR 30 2011

.DISCUSSION...UPDATED FOR 6Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...MVFR CIGS TONIGHT ALL TERMINALS EXCEPT KLRD /VFR/
THEN TRANSITIONING TO VFR ALL SITES BY SUNDAY AFTERNOON. LOW LEVEL
STRATUS AND STRATOCU CURRENTLY AFFECTING CRP/VCT AND ADJACENT COAST
AND PROG TO DEVELOP INLAND OVERNIGHT TOWARDS RIO GRANDE. IN
ADDITION TO MVFR CIGS...LLWS TO BE A FLIGHT CONCERN AS LLJ HAS
QUICKLY INTENSIFIED THIS EVENING WITH LLWS OF 50 KT AT 2K FT
LIKELY /POSSIBLY EVEN HIGHER/ THROUGH DAYBREAK. LLJ TO MIX TO
SURFACE ON SUNDAY RESULTING IN GUSTY SE WINDS ALONG WITH
INCREASING CIGS AS CLOUD DECK DECREASES FROM WEST TO EAST.

&&

.PREV DISCUSSION... /ISSUED 935 PM CDT SAT APR 30 2011/

DISCUSSION...SURFACE AND LAPS ANALYSIS REVEAL SURFACE TROUGH HAS
RETREATED WESTWARD INTO NE OLD MEX. HIGHER LOW LEVEL MOISTURE
VALUES CONTINUE TO FILTER INLAND AND ARE ALREADY ABOVE FORECAST
VALUES. THUS HAVE INCREASED DEWPOINTS FOR TONIGHT. BUMPED LOW
TEMPS UP A COUPLE OF DEGREES GENERALLY ACROSS THE BOARD TO ACCOUNT
FOR HIGHER MOISTURE VALUES AND CONSIDERATION TOWARDS ELEVATED
WINDS KEEPING TEMPS HIGHER THAN GUIDANCE. FINALLY...INCREASED POPS
FROM SILENT 5 TO SILENT 10 TO ACCOUNT FOR BRIEF ISOLATED SHOWERS
WHICH MAY DEVELOP AND STREAM NNE OVERNIGHT AS LLJ INTENSIFIES. NO
OTHER SIGNIFICANT CHANGES MADE AT THIS TIME.

PREV DISCUSSION... /ISSUED 644 PM CDT SAT APR 30 2011/

DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION

AVIATION...MVFR CIGS CONTINUE OVER THE NORTHEAST EARLY THIS
EVENING. VFR CONDITIONS ELSEWHERE WITH HIGH CLOUDS OVER THE WEST AND
MID-LEVEL (AROUND 5KFT) CLOUDS STREAMING ACROSS THE COASTAL
LOCATIONS. SOUTHEAST WINDS CONTINUE TO GUST BETWEEN 25 TO 30KTS AS
WELL. DO EXPECT WIND SPEEDS TO COME DOWN A BIT AFTER SUNSET AND LOW
LEVEL STRATUS TO RETURN ACROSS THE EAST TONIGHT. LLWS AGAIN IN TAFS
FOR STRONG JET OVERHEAD BETWEEN 07Z-15Z. VFR CIGS RETURN BY SUNDAY
AFTERNOON FOR MOST LOCATIONS EXCEPT FOR THE EXTREME NORTHEAST. GUSTY
SOUTHEAST WINDS AGAIN EXPECTED ON SUNDAY FOR ALL BUT THE FAR WEST.

PREV DISCUSSION... /ISSUED 311 PM CDT SAT APR 30 2011/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE GFS/NAM PROG AN
UPPER LEVEL DISTURBANCE (CURRENTLY NEAR THE WEST COAST) TO MOVE
ACRS THE SRN ROCKIES/SWRN CONUS DRG THE PERIOD. IN ADDITION...
A COLD FRONT (MOVG SWD IN RESPONSE TO AN UPPER SYSTEM MOVG ACRS
THE NRN PLAINS/GREAT LAKES REGION) IS PROGD BY THE GFS/NAM/ECMWF
DETERMINISTIC SOLNS TO ENTER THE CWA SUNDAY NIGHT. THE WESTERN
SYSTEM WILL CONTRIBUTE TO ONSHORE FLOW OVER THE CWA/MSA DRG THE
PERIOD. THE NAM SOUNDINGS SUGGEST THAT CONVECTION COULD OCCUR OVER
PORITONS OF THE CWA SUNDAY. YET...THE GFS MAINTAINS STRONG CIN
VALUES. CONCUR WITH THE GFS AND WILL KEEP SUNDAY DRY. AS THE FRONT
ENTERS THE CWA FROM THE NORTH SUNDAY NIGHT...EXPECT THE FRONT TO
TRIGGER CONVECTION (LOW CIN VALUES PROGD JUST IN ADVANCE OF
FRONT). OWING TO THE CAPE VALUES...STRONG THUNDERSTORMS ARE
POSSIBLE. FURTHER...NAM BRN VALUES SUGGEST SUPERCELLUAR STRUCTURES
PSBL. YET...WILL NOT INTRODUCE THE STRONG/SEVERE WORDING AT THIS
TIME OWING TO LACK OF HIGH CONFIDENCE. BREEZY/WINDY CONDITIONS
EXPECTED OVR THE ERN CWA SUNDAY AFTN YET MINIMUM RELATIVE HUMIDITY
VALUES SHOULD REMAIN HIGH ENOUGH TO PRECLUDE FIRE DANGER
CONDITIONS.

MARINE...SCA CONDITIONS TO PERSIST OWING TO A STG MSLP GRADIENT.
MAM PROGS 0-1KM LAPSE RATES NIL OR VERY WEAK TNGT/SUNDAY. YET...
40-50KT 925MB NAM (CONCUR WITH THE NAM) WIND MAY STILL CONTRIBUTE
TO SFC WIND MAGNITUDES. THUS...WL MAINTAIN THE SCA THROUGH AT
LEAST 18Z SUNDAY. ITS LIKELY THAT SEA HGTS WILL REMAIN IN THE SCA
CATEGORY OVER THE OFFSHORE COASTAL WATERS AFTER 18Z SUDNAY. THE
WIND WILL GRADUALLY DECREASE SUNDAY NIGHT OWING TO THE APPROACH OF
THE FRONT. EXPECT THE FRONT TO TRIGGER AT LEAST ISOLD CONVECTION
SUNDAY NIGHT.

LONG TERM (MONDAY THROUGH SATURDAY)...SOME NOTABLE CHANGES IN THE
MEDIUM RANGE SOLUTIONS FOR EARLY NEXT WEEK. MOST APPARENT CHANGE IS
THAT THE INITIAL STALLING OF THE FRONT ON MONDAY IS NO LONGER
EXPECTED TO OCCUR...AND INDEED THE SURFACE HIGH BUILDING IN BEHIND
THE FRONT IS LARGER AND DEEPER THAN ON PREVIOUS RUNS.

MAIN CHANGES WITH THIS PACKAGE ARE TO REFOCUS POPS EARLIER IN THE
EXTENDED PERIOD AND TAPERING THEM OFF FASTER TOWARD THE END OF THE
EVENT. SOME THUNDER POSSIBLE INITIALLY GIVEN FORECAST LAPSE RATES
ALOFT...BUT AS THE EVENT PROGRESSES LOSS OF INSTABILITY WILL EVOLVE
THE EVENT TO BE JUST SHOWERS.

TEMPERATURES MONDAY AND TUESDAY ARE LIKELY TO BE MUCH COOLER THAN IN
PREVIOUS FORECASTS. NOT QUITE BUYING THE GFS SOLUTION OF NEARLY ZERO
TEMPERATURE REVOCERY ON MONDAY AS THAT WOULD BE QUITE RARE THIS FAR
SOUTH IN EARLY MAY...BUT HAVE MADE SIGNIFICANT LOWERINGS ACROSS THE
COASTAL BEND. WEDNESDAY MORNING APPEARS TO BE THE COOLEST IN THIS
TIMEFRAME...AND BY LATE WEDNESDAY RETURN FLOW IS BACK IN FORCE WITH
ATTENDANT TEMPERATURE AND HUMIDITY INCREASES...BEGINNING A SLOW
WARMING TREND INTO THE WEEKEND.

WINDS WILL INCREASE IN THE WAKE OF THE FRONT...ESPECIALLY OVER THE
WATERS WHERE SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY MONDAY NIGHT
AND MUCH OF THE DAY ON TUESDAY BEFORE GRADUALLY DIMINISHING. AT THIS
POINT DO NOT EXPECT FIRE WEATHER CONCERNS TO BE ANY WORSE THAN USUAL
BEHIND THE FRONT...AS WINDS OVER LAND...WHILE BREEZY...ARE UNLIKELY
TO REACH RED FLAG CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  86  69  71  56  /  10  10  20  20  30
VICTORIA          74  86  64  72  54  /  10  10  30  30  40
LAREDO            77 101  68  78  56  /  10  10  20  20  30
ALICE             74  92  68  74  54  /  10  10  20  20  30
ROCKPORT          77  80  69  69  59  /  10  10  20  20  30
COTULLA           74  95  61  70  55  /  10  10  20  30  30
KINGSVILLE        75  91  70  74  55  /  10  10  20  20  30
NAVY CORPUS       76  80  70  70  59  /  10  10  20  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

HART...AVIATION
Hazardous weather outlook, Apr 30, 4:50 AM CDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 AM CDT SAT APR 30 2011

TXZ229>234-239>247-302200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
450 AM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT IS FORECAST TO STALL ACROSS SOUTH TEXAS ON MONDAY...THEN
MOVE SOUTH THROUGH OUR AREA MONDAY NIGHT. THERE WILL BE A CHANCE OF
THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT AND CONTINUING
INTO TUESDAY MORNING BEHIND THE COLD FRONT. SOME THUNDERSTORMS MAY
BE STRONG WITH THE POTENTIAL TO PRODUCE SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-302200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
450 AM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE WATERS THROUGH
TONIGHT FOR STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OF 20
TO 25 KNOTS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE BAYS AND THE
ADJACENT GULF WATERS SUNDAY AND THEN AGAIN ON TUESDAY IN THE WAKE
OF A COLD FRONT. SOME THUNDERSTORMS WILL BE POSSIBLE WITH THE
FRONT MONDAY NIGHT AND TUESDAY PROVIDING GUSTY WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/TE

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.